Stop cooking with Nyquil, says FDA after latest TikTok trend goes viral

‘Sleepy chicken’ is trending on TikTok

“The challenge sounds silly and unappetizing — and it is. But it could also be very unsafe,” says the FDA on their website.

Cooking with cough medicine is a trend deemed just as dangerous as the 2018 trend where people were dared to eat Tide Pods. The FDA issued a warning to those who are jumping on the trend, warning that boiling the medicine can be dangerous even if you don’t eat the finished “dish.”

ExploreTherapist fired for viral TikTok video breaks her silence

“Even if you don’t eat the chicken, inhaling the medication’s vapors while cooking could cause high levels of the drugs to enter your body. It could also hurt your lungs,” said the FDA in a release.

Symptoms from inhaling the vaporized Nyquil include trouble breathing, hallucination and seizures.

This wouldn’t be the first medicine challenge to hit the popular app. In 2020, 21,500 teenagers were exposed — including 23 who died — after the “Benadryl Challenge” swept the social app. The challenge urged users to ingest large amounts of diphenhydramine to get high and record their reactions.

ExploreNew Yorkers can no longer buy whipped cream if they’re under 21

The FDA urges parents to talk with their children about the dangers of online trends and not taking medicine in excess. The FDA’s Division of Drug Information is available for questions.

Parents can also reach DDI pharmacists at druginfo@fda.hhs.gov or 1-855-543-DRUG (3784) and 301-796-3400.